Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jul 24, 2021, 5:05 PM MDT for Pueblo County, Colorado. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2021, 5:05 PM MDT (23:05 UTC)
- Expired
- Jul 24, 2021, 5:45 PM MDT
- In force
- 40 min
- Issued by
- NWS Pueblo, CO
County Pueblo County, CO
The radar
The Pueblo radar (KPUX), 54 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.1 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2085 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
646 WWUS85 KPUB 242305 SPSPUB Special Weather Statement National Weather Service Pueblo CO 505 PM MDT Sat Jul 24 2021 COZ079-083-086-242345- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Wet Mountains between 6300 and 10000Ft CO- Canon City Vicinity/Eastern Fremont County CO- 505 PM MDT Sat Jul 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FREMONT... NORTHEASTERN CUSTER AND NORTHWESTERN PUEBLO COUNTIES UNTIL 545 PM MDT... At 503 PM MDT, Doppler radar was tracking a cluster of heavy rain producing thunderstorms near Pueblo Reservoir and Blende, or 12 miles southwest of Pueblo, moving west at 10 mph. Winds in excess of 40 mph and torrential rainfall will be possible with these storms. Pockets of rainfall rates up to 2 inches per hour will be possible with the stronger storms. This could cause minor flooding of roads and low lying areas through 545 PM. Locations impacted include... Pueblo, Pueblo Reservoir, Salt Creek, Blende, southern Pueblo West, and Wetmore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3829 10445 3804 10457 3814 10515 3840 10503 TIME...MOT...LOC 2303Z 108DEG 11KT 3819 10482 $$ KT
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jul 24, 3:22 PM MDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jul 24, 3:22 PM MDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 322 PM MDT Sat Jul 24 2021 .SHORT TERM...(This evening through Sunday) Issued at 320 PM MDT Sat Jul 24 2021 1) Heavy rainfall with possible Flash Flooding over and near the mountains, burn scars, and along the Highway 50 corridor along/west of I-25 this evening. Flash Flood Watch has been expanded. 2) A few isolated stronger storms capable of producing small hail and gusty winds along the Highway 50 corridor, along/west of I-25, through this evening. Main update this afternoon was to expand the Flash Flood Watch into southern Chaffee, Fremont, and Pueblo counties through this evening as the more focused and stronger development along the Highway 50 corridor previously mentioned is occurring at this time. Moisture and instability have increased, with visible imagery showing persistent focus situated right into the Arkansas River Valley. With moisture expected to increase and no real change in the overall pattern through this evening, don't see why the current thunderstorms with heavy rain/flash flooding developing within this area won't stop. So, have expanded the Flash Flood Watch at this time. While the main threats this afternoon will be heavy rainfall and flash flooding, the stronger forcing along with the increases in moisture and instability/lapse rates will support a few isolated stronger storms. If this occurs, still think these storms will be capable of producing nickel size hail and wind gusts up to 55 mph. Intensity of these storms should diminish by mid evening, with the flash flood threat also diminishing during that time. .Sunday...A weak disturbance moves into the northern High Plains. Flow on the eastern plains of Colorado becomes southeasterly during the day with CAPES of over 1000 J/kg over northern Colorado extending southward into southeast Colorado. Flow aloft becomes light from the west to northwest which will allow for convection to move off of the mountains. The location and coverage of the convection varies among the models as forcing is weak. Followed the general idea of the NBM/WPC which suggests decreasing PoPs towards the east with the potential for highest QPF along the I25 corridor. Over the mountains, the flow remains light with a continued threat for locally heavy rain with slow moving storms. WPC has much of the mountains in a marginal area for excessive rainfall with the marginal area extending into central and northeast Colorado, including KPUB and KCOS. --PGW-- .LONG TERM...(Sunday night through Saturday) Issued at 320 PM MDT Sat Jul 24 2021 ...Heavy Rain Threat Continues Monday... ...Drying and Warming Trend the Rest of the Week. .Monday...Upper high starts building to north of the forecast area. The models hint at a weak mid level circulation developing near the Colorado/New Mexico border, and this is evident as a band of enhanced moisture along the Colorado/New Mexico border. There may also be a low level boundary in this region depending on outflows from convection on Sunday. All the models point ot the best chances for heavier rainfall being closer to the New Mexico border. The threat for heavier rainfall also extends onto the eastern plains with the NAMNest, for example, showing a custer of thunderstorm during the afternoon south of US50. Further north, precipitable waters start decreasing as easterly flow aloft and subsidence bring in warmer and drier air aloft, reducing the chances for locally heavy downpours. WPC Day 3 excessive rainfall outlook has a marginal area for mostly the mountains. .Tuesday through Saturday...High pressure aloft develops over the region and it may drift slightly to the east. Day to day drifting of the high may affect daily precipitation chances. The overall trend is for warming and drying as monsoon moisture gets pushed mainly to the west. There will be enough moisture for diurnal convection over the mountains, but with less moisture the chances for locally heavy downpours will decrease. Some models hint at a cold front sometime Friday or Saturday which will bring low level moisture to the plains, but how far south and west the low level moisture moves is uncertain. --PGW-- && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 320 PM MDT Sat Jul 24 2021 Active period continues this evening across the TAF sites, especially around COS and ALS where evening showers and thunderstorms will continue. With the most recent trends, did increase wording of this expected precip, as coverage looks to continue to increase into this evening. Precip may continue into mid to late evening, though expect any thunder to diminish across COS and PUB during this time. At this time, still think coverage of any showers and storms will remain lower for ALS, though will continue to monitor trends into the evening as some increase remains possible. Precip development once again possible on Sunday, mainly in the afternoon for all sites but confidence is low with exact coverage and timing. && .PUB WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 9 PM MDT this evening for COZ060>062- 064>068-072-073-076-077-083-086. && SHORT TERM...RODRIGUEZ/PGW LONG TERM...PGW AVIATION...RODRIGUEZ
Hazardous weather outlook, Jul 24, 11:49 AM MDT, 5 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1149 AM MDT Sat Jul 24 2021 COZ058>089-093>099-251800- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1149 AM MDT Sat Jul 24 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Thunderstorms are expected to increase in coverage and intensity this afternoon into this evening across southern Colorado, especially along and west of I-25. While flash flooding remains possible over and near the mountains and across the area burn scars, there is an increasing possibility for stronger storms along and around the I-25 and Highway 50 corridors. This development could produce hail to nickel size, wind gusts to 55 mph, and isolated flash flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday Numerous afternoon and evening thunderstorms will continue across the mountains from Sunday into Monday, with scattered storms possible along the I-25 corridor and across the eastern plains both days. Storms will be slow moving and capable of producing locally heavy rain, leading to enhanced flash flooding risks, especially for burn scar areas. Other storm threats will include lightning and gusty outflow winds to around 50 mph, and some small hail will be possible with the stronger storms. Storm coverage and intensity will begin to decrease from Tuesday through the remainder of the week, as moisture levels fall across the region, though isolated to scattered afternoon and evening storms will be possible each day, mainly across the higher terrain. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible across the mountains of the Continental Divide, northern Sangre de Cristo Mountains, Rampart Range, and the I-25 and Highway 50 corridors this afternoon and evening. RODRIGUEZ
In the hours before
Local storm report, Jul 24, 3:12 PM MDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
312 PM MDT SAT JUL 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM FLASH FLOOD 5 WSW PINON 38.41N 104.69W
07/24/2021 PUEBLO CO TRAINED SPOTTER
WIDESPREAD FLOODING IN THE AREA. 5.52 INCHES
OF RAIN IN RAIN GAGE.
&&Special weather statement, Jul 24, 3:28 PM MDT, 1 hour 37 minutes before
Special Weather Statement National Weather Service Pueblo CO 328 PM MDT Sat Jul 24 2021 COZ085-086-242215- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- 328 PM MDT Sat Jul 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN EL PASO AND NORTHEASTERN PUEBLO COUNTIES UNTIL 415 PM MDT... At 326 PM MDT, Doppler radar was tracking a strong thunderstorm over Avondale, or 14 miles east of Pueblo, moving west at 10 mph. Winds in excess of 40 mph along with torrential rainfall will be possible with this storm. Minor street flooding will be possible along highway 50 east of Pueblo in the Avondale area which could worsen if storms continue to move over the same location. Locations impacted include... Pueblo, Boone, Avondale, Pueblo Depot, Salt Creek and Blende. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3829 10413 3809 10421 3820 10463 3852 10456 TIME...MOT...LOC 2126Z 105DEG 10KT 3825 10435 KT
Local storm report, Jul 24, 4:33 PM MDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
433 PM MDT SAT JUL 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM HEAVY RAIN AVONDALE 38.24N 104.35W
07/24/2021 M3.00 INCH PUEBLO CO PUBLIC
&&Special weather statement, Jul 24, 4:43 PM MDT, 22 minutes before
Special Weather Statement
National Weather Service Pueblo CO
443 PM MDT Sat Jul 24 2021
COZ069-072-073-242345-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
Northern Sangre de Cristo Mountains above 11000 Ft CO-
443 PM MDT Sat Jul 24 2021
...SPECIAL WEATHER STATEMENT...
At 442 PM MDT, Doppler radar was tracking a strong thunderstorm near
Crestone Peak, or 24 miles southwest of Junkins Burn Scar. This
storm was nearly stationary. Moderate to heavy rainfall may be
producing enhanced stream flows in drainages and streams over
northern Sangre de Cristo Mountains near the Crestone group of
mountains. Around .75-1.00" of rain has fallen according to radar
with rainfall rates around 2-3" an hour.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Crestone, Crestone Peak and Great Sand Dunes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3805 10554 3796 10547 3788 10554 3786 10581
3794 10582 3802 10576 3808 10564
TIME...MOT...LOC 2242Z 101DEG 2KT 3798 10551
KTSSpecial weather statement, Jul 24, 4:57 PM MDT, 8 minutes before
Special Weather Statement National Weather Service Pueblo CO 457 PM MDT Sat Jul 24 2021 COZ065-066-069-242345- La Garita Mountains Above 10000 Ft CO- Saguache County East of Continental Divide below 10000 Ft CO- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO- 457 PM MDT Sat Jul 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SAGUACHE COUNTY UNTIL 545 PM MDT... At 456 PM MDT, Doppler radar was tracking a strong thunderstorm near Saguache, or 26 miles southwest of Decker Burn Scar, moving west at 15 mph. Winds in excess of 40 mph and torrential rainfall will be possible with this storm. Rainfall rates of up to 2 inches per hour will be possible with this storm and localized flooding will be possible if successive storms move over the same location. Locations impacted include... Saguache. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3815 10609 3798 10617 3802 10651 3827 10638 TIME...MOT...LOC 2256Z 109DEG 11KT 3809 10622 KT
Special weather statement, Jul 24, 5:05 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Pueblo CO 505 PM MDT Sat Jul 24 2021 COZ079-083-086-242345- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Wet Mountains between 6300 and 10000Ft CO- Canon City Vicinity/Eastern Fremont County CO- 505 PM MDT Sat Jul 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FREMONT... NORTHEASTERN CUSTER AND NORTHWESTERN PUEBLO COUNTIES UNTIL 545 PM MDT... At 503 PM MDT, Doppler radar was tracking a cluster of heavy rain producing thunderstorms near Pueblo Reservoir and Blende, or 12 miles southwest of Pueblo, moving west at 10 mph. Winds in excess of 40 mph and torrential rainfall will be possible with these storms. Pockets of rainfall rates up to 2 inches per hour will be possible with the stronger storms. This could cause minor flooding of roads and low lying areas through 545 PM. Locations impacted include... Pueblo, Pueblo Reservoir, Salt Creek, Blende, southern Pueblo West, and Wetmore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3829 10445 3804 10457 3814 10515 3840 10503 TIME...MOT...LOC 2303Z 108DEG 11KT 3819 10482 KT
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 6:13 PM MDT | Special Weather Statement | PUB | El Paso | 32 min |
| Jul 23, 6:14 PM MDT | Special Weather Statement | PUB | El Paso | 46 min |
| Jul 23, 6:31 PM MDT | Special Weather Statement | PUB | Chaffee | 44 min |
| Jul 23, 6:43 PM MDT | Special Weather Statement | PUB | Mineral | 62 min |
| Jul 23, 6:58 PM MDT | Flash Flood Warning | PUB | El Paso, Teller | 2 hr |
| Jul 23, 7:03 PM MDT | Flash Flood Warning | PUB | Chaffee, Fremont, Saguache | 3 hr |
| Jul 23, 7:14 PM MDT | Flash Flood Warning | PUB | Chaffee | 3 hr |
| Jul 23, 7:15 PM MDT | Special Weather Statement | PUB | Fremont | 60 min |
| Jul 23, 7:26 PM MDT | Flash Flood Warning | PUB | Chaffee, Fremont | 3 hr |
| Jul 23, 7:29 PM MDT | Flash Flood Warning | PUB | Fremont | 117 min |
| Jul 23, 7:38 PM MDT | Flash Flood Warning | PUB | Chaffee, Saguache | 2 hr |
| Jul 23, 7:46 PM MDT | Flash Flood Warning | PUB | Fremont, Saguache | 2 hr |
| Jul 23, 7:49 PM MDT | Flash Flood Warning | PUB | Fremont, Saguache | 2 hr |
| Jul 24, 3:43 AM MDT | Flood Watch | PUB | Alamosa, Chaffee, Conejos, Costilla, Custer, Fremont and 5 more | 5 min |
| Jul 24, 3:53 AM MDT | Flash Flood Watch | PUB | Alamosa, Chaffee, Conejos, Costilla, Custer, Fremont and 7 more | 17 hr |
| Jul 24, 1:26 PM MDT | Special Weather Statement | PUB | Pueblo | 49 min |
| Jul 24, 1:39 PM MDT | Flash Flood Warning | PUB | Pueblo | 6 hr |
| Jul 24, 2:51 PM MDT | Special Weather Statement | PUB | Fremont | 39 min |
| Jul 24, 3:28 PM MDT | Special Weather Statement | PUB | Pueblo | 47 min |
| Jul 24, 4:01 PM MDT | Flash Flood Warning | PUB | Pueblo | 3 hr |
| Jul 24, 4:43 PM MDT | Special Weather Statement | PUB | Custer | 62 min |
| Jul 24, 4:57 PM MDT | Special Weather Statement | PUB | Saguache | 48 min |
| Jul 24, 5:17 PM MDT | Flash Flood Warning | PUB | Custer, Saguache | 3 hr |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.